Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 3, 2008, 11:51 PM CDT for Howard County, Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2008, 11:51 PM CDT (04:51 UTC)
- Expired
- Apr 4, 2008, 12:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howard County, AR, Sevier County, AR, McCurtain County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1498 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 040452
FFWSHV
ARC061-133-OKC089-040515-
/O.NEW.KSHV.FF.W.0016.080404T0451Z-080404T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 PM CDT THU APR 3 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...NASHVILLE...DIERKS...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 1215 AM CDT
* AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING THUNDERSTORM ACTIVITY OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILLHAM AND
ATHENS
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3422 9444 3423 9426 3437 9425 3437 9393
3421 9390 3418 9379 3392 9381 3386 9433
3395 9442 3385 9449 3381 9495 3395 9518
3416 9518 3423 9516 3427 9507 3450 9505
3453 9448
TIME...MOT...LOC 0451Z 180DEG 0KT 3409 9453
$$
18What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 8:37 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 3, 8:37 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT THU APR 3 2008
.DISCUSSION...
ANOTHER QUICK UPDATE TO ADDRESS THE CANCELLATION OF TOR #156 AND
THE ISSUANCE OF SVR #157 WHICH IS NOW IN EFFECT UNTIL 400 AM. AS
WE GET INTO THE OVERNIGHT HOURS...IT WAS DETERMINED BY SURROUNDING
OFFICES AND SPC THAT STORMS ARE LESS LIKELY TO PRODUCE TORNADOES AND
WILL BE A CONTINUED HAIL THREAT WITH A SLIGHT WIND THREAT THROUGH THE
NIGHT. FOR THIS REASON...THE CHANGE IN WATCHES WAS MADE. PICKED UP
THE REST OF SW AR WITH SVR #157. ALSO INCREASED POPS FOR MUCH OF
NORTHWEST LOUISIANA FOR THE REMAINDER OF THE NIGHT. NO OTHER CHANGES
ATTM...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 68 48 73 / 60 100 20 0
MLU 63 72 51 70 / 40 100 30 0
DEQ 56 63 40 71 / 80 70 10 0
TXK 58 63 45 71 / 80 70 10 0
ELD 62 65 45 71 / 70 100 20 0
TYR 62 67 45 72 / 80 70 10 0
GGG 63 66 46 71 / 80 70 10 0
LFK 65 71 51 76 / 40 70 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...AND SEVIER.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED RIVER...AND
TITUS.
&&
13Hazardous weather outlook, Apr 3, 12:11 PM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1211 PM CDT THU APR 3 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1211 PM CDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...NORTH OF A MINEOLA TEXAS TO MAGNOLIA ARKANSAS LINE. SOUTH OF THIS AREA... BUT NORTH OF A LINE FROM LUFKIN TEXAS...TO MONROE LOUISIANA... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN AN INCH IN DIAMETER. ISOLATED TORNADOES...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE ALSO POSSIBLE TONIGHT. HEAVY RAINFALL PRODUCING THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND FRIDAY MORNING...MAINLY ACROSS THE NORTH HALF OF THE FOUR STATE AREA. A LAYER OF WARM AIR...A FEW THOUSAND FEET ABOVE THE SURFACE...SHOULD PROHIBIT THUNDERSTORMS FROM DEVELOPING DURING THE AFTERNOON. HOWEVER...AS A STRONG UPPER LEVEL IMPULSE APPROACHES THE AREA TONIGHT...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVERNIGHT. THE THUNDERSTORMS WILL BEGIN OVER NORTHEAST TEXAS...AND SOUTHEAST OKLAHOMA TONIGHT...AND MOVE SOUTHEAST...INTO SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA...LATE TONIGHT AND FRIDAY MORNING. SOME OF THESE STORMS MAY QUICKLY BECOME SEVERE. THE THUNDERSTORMS ARE EXPECTED TO FORM INTO A SQUALL LINE LATE TONIGHT AND FRIDAY MORNING...WHICH WILL MOVE ACROSS THE FOUR STATE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SEVERE WEATHER MAY BE ONGOING FRIDAY AS THE SQUALL LINE CONTINUES TO MOVE ACROSS THE REGION. THE SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY END FROM THE WEST FRIDAY AFTERNOON...AS A COLD FRONT MOVES EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT...AND FRIDAY MORNING. 03
In the hours before
Local storm report, Apr 3, 8:42 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL 7 W DE QUEEN 34.04N 94.46W
04/03/2008 M0.75 INCH SEVIER AR LAW ENFORCEMENT
HAIL REPORTED JUST WEST OF THE MCCURTAIN COUNTY LINE.
&&
MBERRYLocal storm report, Apr 3, 9:04 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL VALLIANT 34.00N 95.09W
04/03/2008 M0.75 INCH MCCURTAIN OK TRAINED SPOTTER
&&
MBERRYLocal storm report, Apr 3, 9:21 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL IDABEL 33.90N 94.82W
04/03/2008 M0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
MBERRYLocal storm report, Apr 3, 9:48 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 10 NNW DIERKS 34.25N 94.09W
04/03/2008 E0.88 INCH HOWARD AR EMERGENCY MNGR
&&
PARKERLocal storm report, Apr 3, 10:36 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND DMG DETROIT 33.66N 95.27W
04/03/2008 RED RIVER TX LAW ENFORCEMENT
POWERLINES DOWN ALONG HWY 82
&&
PARKERLocal storm report, Apr 3, 11:10 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
04/03/2008 SEVIER AR LAW ENFORCEMENT
TREES DOWN AROUND DE QUEEN
&&
PARKERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 46 min |
| Apr 3, 8:36 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 54 min |
| Apr 3, 9:33 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 57 min |
| Apr 3, 9:56 PM CDT | Tornado Warning | SHV | Howard, Little River, Sevier | 34 min |
| Apr 3, 11:23 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 52 min |
| Apr 3, 11:53 PM CDT | Flash Flood Warning | SHV | Howard, Sevier | 4 hr |
| Apr 4, 2:16 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 59 min |
| Apr 4, 4:16 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River, Miller | 44 min |
| Apr 4, 4:44 AM CDT | Flash Flood Watch | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 16 hr |
| Apr 4, 5:00 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 60 min |
| Apr 4, 5:53 AM CDT | Flash Flood Warning | SHV | Howard, Little River, Sevier | 6 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Little River | 22 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Columbia | 16 days |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Little River, Sevier | 47 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 62 hr |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 64 min |
| Apr 3, 8:53 PM CDT | Tornado Warning | SHV | McCurtain | 29 min |
| Apr 3, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 63 min |
| Apr 3, 9:55 PM CDT | Tornado Warning | SHV | McCurtain | 35 min |
| Apr 4, 1:24 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 66 min |
Nearby
Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.